Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 7, 2014, 4:28 AM EDT for 4 counties in Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 4:28 AM EDT (08:28 UTC)
- Expired
- May 7, 2014, 5:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Crawford County, OH, Huron County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:45 AM EDT | HAIL 1 | 3 S Plymouth, OH | QUARTER SIZED CHUNKS OF HAIL COVERED THE GROUND BETWEEN SHELBY AND PLYMOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS51 KCLE 070828
SVRCLE
OHC005-033-077-139-070915-
/O.NEW.KCLE.SV.W.0010.140507T0828Z-140507T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
428 AM EDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO
NORTHEASTERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
SOUTHWESTERN HURON COUNTY IN NORTH CENTRAL OHIO
NORTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 515 AM EDT
* AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLYMOUTH...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND...
SHELBY...
SAVANNAH...
POLK...
HAYESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4092 8286 4110 8279 4097 8213 4082 8212
4073 8216
TIME...MOT...LOC 0828Z 287DEG 28KT 4098 8269
$$
KING1 follow-up statement
213
WWUS51 KCLE 070851
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
451 AM EDT WED MAY 7 2014
OHC033-077-070901-
/O.CAN.KCLE.SV.W.0010.000000T0000Z-140507T0915Z/
CRAWFORD OH-HURON OH-
451 AM EDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HURON AND
NORTHEASTERN CRAWFORD COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED...
LAT...LON 4088 8272 4099 8273 4097 8214 4096 8213
4082 8212 4073 8217
TIME...MOT...LOC 0851Z 287DEG 28KT 4093 8246
$$
OHC005-139-070915-
/O.CON.KCLE.SV.W.0010.000000T0000Z-140507T0915Z/
ASHLAND OH-RICHLAND OH-
451 AM EDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR NORTHERN RICHLAND AND CENTRAL ASHLAND COUNTIES...
AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF SAVANNAH...OR 10 MILES
NORTHWEST OF ASHLAND...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAILEY
LAKES...POLK...JEROMESVILLE AND HAYESVILLE
LAT...LON 4088 8272 4099 8273 4097 8214 4096 8213
4082 8212 4073 8217
TIME...MOT...LOC 0851Z 287DEG 28KT 4093 8246
$$
TKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:48 AM EDT, 40 minutes earlier.
Area forecast discussion, May 7, 3:48 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT WED MAY 7 2014 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. THIS WILL BE FOLLOWED BY A COLD FRONT FRIDAY NIGHT INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WARM FRONT STRETCHES FROM NORTHERN ILLINOIS SE INTO NORTHEASTERN KY. MODELS IN REASONABLY GOOD AGREEMENT LIFTING THE FRONT INTO NE OHIO BY THIS AFTERNOON AND EAST OF THE AREA THIS EVENING. SHOWER AND TSRA IN NW OHIO WILL MOVE EAST THIS MORNING...BUT SHOULD GRADUALLY WEAKEN AS IT MOVES INTO DRIER AIR AND COMES UNDER THE UPPER LEVEL RIDGE STILL OVER THE FORECAST AREA. EXPECT A LULL BY MID DAY AND THEN SOME SCATTERED SHOWERS AND TSRA REDEVELOP IN THE ACROSS THE NORTH AND EAST LATER THIS AFTERNOON. AS FAR AS TEMPS GO...WILL CONTINUE WITH THE WARMING TREND. TEMPERATURES WILL RISE INTO THE MID TO UPPER 70S IN THE WARM SECTOR BUT ONLY INTO THE 60S NE OF THE WARM FRONT. DEPENDING UPON THE TIMING OF THE FRONT COULD SEE A DEFINITE TEMPERATURE GRADIENT THIS AFTERNOON. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... LITTLE CHANGE IN THE EXTENDED. TOMORROW WILL BE HOT BUT DRY AS 700 MB TEMPS RISE TO 8C PROVIDING GOOD CAP TO INHIBIT TSRA. TEMPERATURES WILL BE IN THE 80-85 DEGREE RANGE OVER THE ENTIRE AREA...A GOOD 10 TO 15 DEGREES ABOVE NORMAL FOR A CHANGE. BUT THE HOT AND DRY CONDITIONS WILL BE SHORT LIVED. MODELS CONTINUE TO BE IN GOOD AGREEMENT MOVING COLD FRONT ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. EXPECT SHOWERS AND TSRA TO REACH NW OH FRIDAY AFTERNOON AND SPREAD ACROSS ENTIRE AREA FRIDAY NIGHT. FRONT WILL MOVE SLOWLY ACROSS THE AREA SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE LONG TERM BEGINS ON SUNDAY WITH 00Z MODELS CLOSE SHOWING ZONAL FLOW TO A WEAK RIDGE ACROSS THE AREA...AND SURFACE LOW PRESSURE IN NRN MN AND OK/KS AREA. DIVERGENCES INCREASE HOWEVER AS THE GFS DEVELOPS AN UPPER AIR CLOSED LOW OVER CENTRAL CANADA WITH AN OPEN WAVE INTO THE NRN PLAINS AND UPPER MIDWEST WHILE THE ECMWF HAS A MUCH SHARPER UPPER TROF INTO THE PLAINS STATES WITH CORRESPONDINGLY HIGHER HEIGHTS AND WARMER AIR ACROSS THE OHIO VALLEY. FOLLOWED A MIX OF WPS AND ECMWF THROUGH THE LONG TERM FOR A MORE AMPLIFIED...WARMER/SLOWER SOLUTION. TO THAT END FEEL THE BEST CHANCE OF A DRY DAY WILL BE WEDNESDAY POST COLD FRONT. OTHERWISE WILL HAVE CHANCE POPS FOR SHOWERS AND/OR THUNDERSTORMS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... OVERRUNNING SHOWERS AND THUNDERSTORMS OVER SRN LWR MI MOVING EAST AND EXPANDING SOUTHEAST. ACTIVITY IS EXPECTED TO CONTINUE TO EXPAND INTO THE NIGHT AS A SHORT WAVE MOVES ACROSS THE AREA. BROUGHT THUNDER INTO KTOL BUT OTHERWISE A MIX OF VCSH AND VCTS. ALSO BROUGHT IN A 2 HOUR WINDOW OF SHOWERS EAST BASED ON HRRR TIMING. EXPECT PRIMARILY VFR CONDITIONS EXCEPT WITHIN ANY SHOWER/TSTM CORES. .OUTLOOK...NON VFR AT TIMES DEVELOPING FRIDAY AND CONTINUING INTO SUNDAY MORNING IN SHOWERS AND THUNDERSTORMS. && .MARINE... A WARM FRONT WILL LIFT NORTH OF THE LAKE THURSDAY INTO FRIDAY. UNTIL THEN EXPECT EAST TO SOUTHEAST WINDS TURNING SOUTHWEST FRIDAY BEHIND THE WARM FRONT. SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH THE WEEKEND AHEAD OF LOW PRESSURE TO OUR WEST. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, May 6, 5:10 AM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 510 AM EDT TUE MAY 6 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 510 AM EDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:48 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 42 min |
| May 7, 3:53 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca | 52 min |
| May 7, 4:28 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 62 min |
| May 7, 5:15 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 45 min |
| May 7, 5:53 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.